Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 210, NWS St. Louis, MO

June 12, 2008Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 12, 2008, 8:44 PM CDT for Brown County, Illinois. It took effect at Jun 13, 2008, 10:23 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 12, 2008, 8:44 PM CDT (01:44 UTC)
In effect from
Jun 13, 2008, 10:23 PM CDT
Expired
Jun 13, 2008, 10:45 AM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Moderate

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point La Moine River at Ripley (RIPI2).

Action stage
18 ft
Minor stage
22 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 130144
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
844 PM CDT THU JUN 12 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 


  LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY


.THIS FLOOD WARNING IS A RESULT OF 2 TO 3 INCHES FORECAST IN THE NEXT
24 HOURS...

RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC009-140144-
/O.NEW.KLSX.FL.W.0210.080614T0323Z-080616T1400Z/
/RIPI2.2.ER.080614T0323Z.080614T1200Z.080615T1400Z.NO/
844 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LA MOINE RIVER AT RIPLEY.
* FROM FRIDAY EVENING TO MONDAY.
* AT 7:45 PM THURSDAY THE STAGE WAS 10.1 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE FRIDAY 
  EVENING...CREST NEAR 23.5 FEET SATURDAY MORNING AND FALL BELOW 
  FLOOD STAGE SUNDAY.
* IMPACT...AT 24.0 FEET...A TOWNSHIP ROAD DOWNSTREAM OF THE GAGE ON 
  THE RIGHT BANK BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/13  06/14  06/15  06/16  06/17

LA MOINE RIVER
  RIPLEY           22   10.1      11.5   23.5   22.1   21.6   19.2
1 follow-up statement
000 
WGUS83 KLSX 131545
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 AM CDT FRI JUN 13 2008

...THE FLOOD WARNING IS CANCELLED FOR THE LA MOINE RIVER IN ILLINOIS
AFFECTING BROWN COUNTY...


       THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/


ILC009-131615-
/O.CAN.KLSX.FL.W.0210.000000T0000Z-080616T1400Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1045 AM CDT FRI JUN 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LA MOINE RIVER AT RIPLEY.
* AT 9:45 AM FRIDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 13.6 FEET 
  TOMORROW MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/14  06/15  06/16  06/17  06/18

LA MOINE RIVER
  RIPLEY           22    9.9      13.6   12.8   12.6   11.0    8.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 12, 6:51 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 12, 6:51 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT THU JUN 12 2008

.DISCUSSION...
/248 PM CDT THU JUN 12 2008/
MAIN CONCERN CONTINUES TO BE FOR THE POTENTIAL FOR HEAVY RAINFALL
AND SEVERE WEATHER OVER THE CWA THROUGH TOMORROW AFTERNOON.  WILL BE
ISSUING A FLASH FLOOD WATCH FOR THE NORTHWESTERN HALF OF THE CWA
TONIGHT...AND FOR MOST OF THE NORTHERN TWO THIRDS OF THE CWA
TOMORROW.

BOTH THE GFS/NAM ARE IN BASIC AGREEMENT THAT FRONT CURRENTLY
EXTENDING FROM CENTRAL IOWA ACROSS NWRN MO INTO CENTRAL KANSAS WILL
BECOME PARALLEL TO UPPER FLOW OVER NERN MO/W CNTRL IL TONIGHT.
FRONT WILL TAKE ALL DAY TO MOVE ACROSS THE REGION TOMORROW.  THIS
WILL BE A GOOD SETUP FOR CELL TRAINING.  LARGE SCALE ASCENT WILL
INCREASE ACROSS MO/IL NEXT 24 HOURS AS WEAK MID LEVEL VORT NOW OVER
THE CNTRL HIGH PLAINS MOVES ACROSS THE REGION TONIGHT FOLLOWED BY A
STRONGER SHORTWAVE THAT WILL MOVE ACROSS THE REGION LATE TOMORROW
AFTERNOON/EVENING. AREA WILL ALSO LIE UNDER INCREASING UPPER LEVEL
DIVERGENCE IN RIGHT ENTRANCE OF 300MB JET STREAK. THUNDERSTORMS
SHOULD BE EFFICIENT PRECIPITATION PRODUCERS GIVEN DEEP WARM LAYER
AND PRECIPITABLE WATERS NEAR AN IMPRESSIVE 2 INCHES. AREA SOILS
ARE STILL RELATIVELY SATURATED FROM RECENT RAINS EXCEPT OVER THE
FAR SOURTHERN PART OF THE CWA WHERE FFG ARE PRETTY HIGH. SO FLASH
FLOOD WATCH SEEMS WARRANTED.

TORNADO WATCH HAS JUST BEEN ISSUED FOR PARTS OF CNTRL AND NERN MO
AS WELL AS WEST CENTRAL ILLINOIS.  SEVERE WEATHER ALSO APPEARS TO
BE A THREAT ALONG AND SOUTH OF THE FRONT NEXT 24 HOURS. LATEST SPC
OBJECTIVE ANALYSIS HAS MLCAPES 1500-2000+ J/KG OVER CNTRL AND NERN
MO WITH 0-6KM SHEAR VALUES AROUND 40KTS. CHANCES FOR SEVERE
WEATHER SHOULD INCREASE OVER THE NWRN HALF OF THE CWA LATE THIS
AFTERNOON/THIS EVENING AS FRONT GETS CLOSER AND DEEP LAYER SHEAR
INCREASES SLIGHTLY. THINK SUPERCELLS AS WELL AS ORGANIZED
MULTICELLS WILL DEVELOP. CHANCES FOR SEVERE WEATHER WILL SHIFT
INTO THE SOUTHEASTERN HALF OF THE CWA TOMORROW AHEAD OF THE FRONT
WITH SIMILAR CAPE AND SHEAR VALUES.

PRECIPITATION WILL END QUICKLY FRIDAY NIGHT A SHORTWAVE SWEEPS
ACROSS THE AREA WHICH WILL PUSH FRONT SOUTHEAST OF CWA.  DRY WEST
NORTWESTERLY FLOW WILL THEN SET UP AS THE SURFACE HIGH BUILDS INTO
THE AREA KEEPING AREA DRY THROUGH LATE SUNDAY.

GUIDANCE TEMPERATURES ARE IN PRETTY GOOD AGREEMENT AND WILL FOLLOW
CLOSELY.

IN THE EXTENDED PART OF THE FORECAST (SUNDAY NIGHT THROUGH NEXT
THURSDAY)...MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH
AMPLIFYING THE UPPER FLOW.  NEARLY ZONAL FLOW OVER THE WEEKEND WILL
BE REPLACED BY TROUGHS OVER BOTH COASTS WITH A NNE-SSW ORIENTED
RIDGE AXIS OVER THE PLAINS.  THE OPERATIONAL GFS LOOK UNSEASONABLY
DEEP COMPARED TO THE SHALLOWER ECWMF.  THE GFS ENSEMBLE LIES IN
BETWEEN THE TWO AND SEEMS LIKE A GOOD COMPROMISE. ALL OF THE MEDIUM
RANGE MODELS ARE BRINGING A COLD FRONT ACROSS THE AREA SUNDAY NIGHT
INTO EARLY MONDAY MORNING...SO WILL SPREAD CURRENT CHC POPS INTO
MONDAY. DRY WEATHER WILL CONTINUE THROUGH MIDWEEK AS SURFACE HIGH
PRESSURE BUILDS IN UNDER NORTHWEST FLOW ALOFT. 850MB TEMPERATURES
WILL FALL INTO THE +10 TO +15C RANGE BEHIND THE FRONT AND MEAN GFS
MOS TEMPERATURES ARE PRETTY CLOSE TO THE OPERATIONAL MOS...SO
FOLLOWED A BLEND OF MEAN MOS AND PERSISTENCE.

BRITT

&&

.AVIATION...
/628 PM CDT THU JUN 12 2008/
FOR THE 00Z TAFS...
NOT MUCH CHANGE FROM PREVIOUS THINKING. COLD FRONT EXTENDING
ACROSS NORTHWEST MISSOURI WILL BE VERY SLOW TO MOVE SOUTHEAST...
REACHING KUIN AND KCOU LATE TONIGHT AND KSTL/KSUS MIDDAY TOMORROW.
CONTINUED TEMPO FOR SHRA/TSRA AT KUIN LATE THIS EVENING AS COMPLEX
OF TSRA OVER ERN KS/NWRN MO MOVES EWD. ALSO CONTINUED SHRA WITH
VCTS AT KCOU 08-10Z AS FRONT CONTINUES TO MOVE SEWD. DO NOT HAVE
PRECIPITATION REACHING KSTL/KSUS UNTIL MIDDAY TOMORROW WITH THE
FRONT.

BRITT

&&

.HYDROLOGY...
THIS SYSTEM WILL BRING TWO TO POSSIBLY THREE INCHES OF QPF OVER
THE FABIUS...NORTH AND LA MOINE RIVER BASINS. THIS WILL PUSH THESE
RIVERS INTO FLOOD AGAIN. THE HEAVY RAINFALL AXIS WILL GO BACK INTO WRN
MO/ERN CAUSING A SECOND CREST ON THE MISSOURI MAIN STEM FROM JEF
CITY TO HERMANN INTO MID JUNE.

BAGNELL DAM RELEASES HAVE INCREASED BUT BELOW PREVIOUS NUMBERS.

LATEST FORECAST USING OBSERVED RAINFALL AND STAGES AS WELL AS 24
HOURS OF QPF CAUSES INCREASED CONFIDENCE OF MAJOR FLOODING ALONG
THE MISSISSIPPI RIVER ABOVE ITS CONFLUENCE WITH THE MISSOURI. MOST
SITES WILL CREST BETWEEN 1973 AND 1993 LEVELS WITH A COUPLE
POINTS NOW NEAR THOSE 93 RECORDS. PEOPLE WITH INTERESTS ALONG THE
MAIN STEM RIVERS SHOULD CAREFULLY MONITOR CURRENT AND FUTURE
FORECASTS.

SIECZYNSKI

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-MONTGOMERY-ST. CHARLES-
     ST. LOUIS-ST. LOUIS CITY-WARREN.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-MONITEAU-OSAGE-PIKE-RALLS.

     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR KNOX-LEWIS-MARION-
     MONROE-SHELBY.

IL...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     ST. CLAIR IL-WASHINGTON IL.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BROWN IL-PIKE IL.

     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ADAMS IL.

&&

WFO LSX
Hazardous weather outlook, Jun 12, 4:08 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT THU JUN 12 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
408 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND A FLASH FLOOD
WATCH IN EFFECT FOR TONIGHT OVER MUCH OF CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING A FEW TORNADOES...UP TO GOLFBALL SIZE HAIL
AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

IN ADDITION...SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL.
FLASH FLOODING IS POSSIBLE WHERE THUNDERSTORMS TRAIN ACROSS THE
SAME AREAS.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI... MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE
FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
REGION ON FRIDAY. IN ADDTION...THERE IS A FLASH FLOOD WATCH IN
EFFECT FOR MOST OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI
AS WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

MODERATE TO MAJOR RIVER FLOODING IS EXPECTED ALONG PARTS OF THE
MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE
FLOOD STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTERS ARE ENCOURAGED TO
PRODUCE BOTH SEVERE WEATHER AS WELL AS HEAVY RAINFALL AND FLASH
FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:09 AM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair, Washington51 min
Jun 13, 11:46 AM CDTSevere Thunderstorm WarningLSXClinton, Washington44 min
Jun 13, 12:02 PM CDTFlash Flood WarningLSXMarion3 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.